MAUDE Adverse Event Report: COVIDIEN 12FR ENDO TB FOR ENDOSCPIC PLC; TUBES, GASTROINTESTINAL (AND ACCESSORIES)

COVIDIEN 12FR ENDO TB FOR ENDOSCPIC PLC; TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Model Number 8884752505
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/30/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.If the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.
 
Event or Problem Description
The customer reported a (b)(6) year old female patient was referred by her attending physician for jaundice associated with altered general condition with anorexia for 1 week.During an echo-endoscopy, a naso-jejunal probe was placed.During the installation, it was impossible to get the guide out through the end of the naso-jejunal probe.No exit port.Consequences were a longer examination time and a change of device.There was no harm to the patient.
 
Additional Manufacturer Narrative
H3 evaluation summary: the device history record (dhr) was reviewed, and no abnormal process conditions were present during the manufacturing of the product that could have led to the reported condition.The dhr review showed that all acceptance criteria inspections per established sampling levels were within acceptable limits during the production process.One decontaminated sample was received for evaluation at the manufacturing site.The sample was reviewed, and the reported condition could not be detected.The sample was received without the guide and the reported issue could not be reproduced.During the investigation, a review through the manufacturing process was conducted.All process and controls were found properly followed, including sub-assemblies, finished product assembly, and packaging.There were no abnormal conditions found that could trigger the reported condition.The most likely root cause indicates that this issue could occur due to a failure to activate the hydromer making it difficult to remove the stylet from the feeding tube.The instructions for use state to rinse the feeding tube with 20 ml of water and advance the tip of the probe onto the guide.With the guide coming out of the proximal end of the probe, grab and keep the guide taut while inserting the probe to the desired depth under fluoroscopic control.No action plan is deemed required since the reported condition could not be confirmed.The current process is running according to product specifications, meeting quality acceptance criteria.The manufacturing site will continue monitoring the process for any adverse trends that require immediate attention.This complaint will be used for tracking and trending purposes.

Brand Name
12FR ENDO TB FOR ENDOSCPIC PLC
Common Device Name
TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
COVIDIEN
calle 9 sur no. 125 cuidad ind
tijuana 22500
MX  22500
Manufacturer (Section G)
COVIDIEN
calle 9 sur no. 125 cuidad ind
tijuana 22500
MX   22500
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key12217514
Report Number9612030-2021-03001
Device Sequence Number3723692
Product Code KNT
UDI-Device Identifier10884521519022
UDI-Public10884521519022
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number8884752505
Device Catalogue Number8884752505
Device Lot Number2029302564
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/19/2021
Supplement Date Received by Manufacturer07/19/2021
Initial Report FDA Received Date07/23/2021
Supplement Report FDA Received Date11/10/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Usage of Device A
Patient Sequence Number1
Patient Age71 YR
Patient SexFemale